Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: My bunny passed away this morning

  1. #1

    Default My bunny passed away this morning

    Hello, my 5 and a half loppy inky dink passed away this morning we cant understand why, we took him to vets last night they gave him 2 injections, meloxidyl and metaclop both 20ml syringe, im concerned that this was too much dose for a 2.8kg rabbit, he had gi statis but was eating dandelions. Anyone know much about medications.
    Thank you

  2. #2
    Forum Buddy olices's Avatar
    Join Date
    Mar 2012
    Location
    York
    Posts
    4,218

    Default

    Sorry I'm not that knowledgable about medication but wanted to say I'm sorry for your loss

  3. #3
    Wise Old Thumper InspectorMorse's Avatar
    Join Date
    Jul 2020
    Posts
    10,505

    Default

    I am very sorry for your loss. Meloxidyl is a non steroidal anti- inflammatory analgesic and Metoclopramide is a prokinetic, it increases the rate of gastric emptying. Both are standard treatments for gut stasis, once a full gastrointestinal obstruction has been excluded. Gut Stasis is often a secondary symptom of another problem. Syringe feeding is advised only after a Vet has insured that there is no full obstruction and the stomach is not bloated. A full obstruction is a surgical emergency.


    Dignity in Dying should be a Human Right
    https://www.dignityindying.org.uk/


    I used to be ‘Jack’s-Jane’ but I have been logged out of that account and I can’t get back in !

  4. #4
    Forum Buddy Pets mum's Avatar
    Join Date
    Jun 2014
    Location
    Warwickshire
    Posts
    13,071

    Default

    Really sorry to hear that you have lost your bunny.
    IF YOU NEED HELP WITH ANYTHING PLEASE SEND ME A PM OR ANY OF THE OTHER FORUM BUDDIES

  5. #5
    Wise Old Thumper joey&boo's Avatar
    Join Date
    Apr 2015
    Location
    Lancashire
    Posts
    21,909

    Default

    I'm sorry I can't help with your question but I'm really sorry you lost your bunny

  6. #6

    Default

    I'm so, so sorry you lost your dear bunny friend. I'm sorry if I'm misunderstanding, but do you mean that the meloxidyl and metoclop injections were given with a 20ml syringe? Because that seems like an extremely large syringe when they don't need that much of the medication.
    (Pronouns: he or they)


  7. #7
    Warren Veteran bunny momma's Avatar
    Join Date
    Dec 2014
    Posts
    9,427

    Default

    I am sorry for your loss. GI stasis can happen quickly.

  8. #8
    Moderator Zoobec's Avatar
    Join Date
    Feb 2013
    Posts
    43,009

    Default

    I’m so sorry you lost your bunny

  9. #9

    Default

    Sorry if I wasnt making much sense this morning, I meant that they gave him 20ml of meloxidyl by injection and 20ml of metaclop by injection. I believe they could have overdosed him.

  10. #10

    Default

    [QTE=InspectorMorse;7270191]I am very sorry for your loss. Meloxidyl is a non steroidal anti- inflammatory analgesic and Metoclopramide is a prokinetic, it increases the rate of gastric emptying. Both are standard treatments for gut stasis, once a full gastrointestinal obstruction has been excluded. Gut Stasis is often a secondary symptom of another problem. Syringe feeding is advised only after a Vet has insured that there is no full obstruction and the stomach is not bloated. A full obstruction is a surgical emergency.

    Thank you, I was told they gave him 20ml of meloxidyl by injection and 20ml of metaclop, do you think the dose was too high.
    Thank u

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •